563?1263745088
granulomatous mastitis User Group
What are the effects of steroids and other meds for the treatment of GM...
About This Group:

This group is intended as a meeting place and forum for those who have been diagnosed with granulomatous mastitis ('GM') or idiopathic granulomatous mastitis ('IGM'). I think one of the greatest challenges with this disease is its rarity and the associated lack of understanding in the medical community. But we can share here - and hopefully make the healing process a little easier for each other.

Founded by JoJo45 on January 17, 2010
255 members
Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

What are the effects of steroids and other meds for the treatment of GM?

So I am contemplating beginning treatment for this, but fear the possible side effects. From what I gather, the steroid dose is pretty high. Is this right? What side effects have you experienced?
Tags: steroids
3 Comments
Blank
Avatar_f_tn
I hated them, I had acne and moon face...hate steroids!
Blank
Avatar_f_tn
I've heard about the "round face".

I got acne too, a bunch of tiny bumps on my forehead.

I also had anxiety and didn't realize it was from the steroids.  The anxiety would cause me to feel like I couldn't breathe good.

Also I had a cough.  Everyday I would cough for no reason at all (didn't gave an itchy throat, just coughed several times a day.  I knew there was something not normal about it).

And constipation. If you're gonna do it, I know a lady on the forum a long time ago suggested reading "Coping with Prednisone".
Blank
Avatar_f_tn
My head swelled up...to the point when someone asked me what was wrong with my head.

I was fatigued all the time.  I was nausea regularly. Crackers, veggies and protein would relieve my upset stomach...sometimes. I was fortunate to not gain too much weight. The weight just fell off of me quickly.

The steroids did slow my wounds from healing...which may have helped in my recovery. Prior to the steroids, my wounds were healing and closing too quickly and then I would have burst after burst.

I did have relief eventually from pain. Once I was done with my steroids, my energy returned and a few abscesses. I have recover from this after 14 months and I have been in full recovery for 7 months.
Blank
Recent Activity
Avatar_f_tn
Blank
87girl joined this group
Welcome them!
Nov 09
Avatar_f_tn
Blank
raybirds joined this group
Welcome them!
Oct 16
Avatar_f_tn
Blank
samaz joined this group
Welcome them!
Oct 13
MedHelp Health Answers